Just to give a slight background. Since 2006, I had been on Lexapro and it worked like a dream within a couple of weeks. I took it for a few years until I got pregnant and doctor advised me to wean off of it on my last trimester. I came of fine, had my baby and then the anxiety started a month to 2 months after that. I asked to be put on Zoloft because I was breastfeeding and they started me on 25mg. Well, I did ok but I never could take anymore than that because I was scared then too. So then, I developed other medical issues that prompted a surgery. Right after surgery, I asked the doc if I could switch to Lexapro. He said that it was fine and that since I was on such a small dose of Zoloft to quit that cold turkey and start Lexapro. Boy was he wrong. It was hell for about 2 weeks until Lexapro started working. Well, so I was on that since 2010 and then started gaining a lot of weight and my blood pressure was higher. By the end of 2011, I started having anxiety and panic attacks again related to food allergies. So then I went on a diet and started weaning myself from the Lexapro and was free from it during Christmas break. The withdrawal effects were not too bad but then here I am a few months later with signs of depression (that I never had this bad) and of course anxiety and panic. Asked the doc to put me on Zoloft because I didn't want start Lexapro and have to take a higher dose leading to more weight gain and higher blood pressure. So, here I am at day 6 of Zoloft. I felt ok for the first couple of days aside from some stomach issues that it gave me. Then here in the last couple of days, the anxiety is pretty bad. It was bad enough that I was sick this past weekend with laryngitis and of course I get to thinking that its worse than it really is and here comes the panic. I do have Xanax and I take a VERY small dose to calm me down. I take 1/4 tablet of it when I start panicking. Granted, I know that I can take more, I'm just absolutely afraid of getting addicted to it but it does work wonders. Especially now that I am back to work after being sick. Sorry for the long story. So here are my question. I am about to take my 50 mg dose of Zoloft tomorrow night. I would love to stay on 25mg but I know its a very low and not therapeutic. What can I expect? Will I still have worsening anxiety for a few days? Stomach issues? Nausea? I guess I kind of want to hear your experiences after upping the dose and how long before the anxiety calmed down. I hope to make some new friends out of this also. <3
28 Mar 2012
Hello elisaac2629. Welcome to the site. You might continue to feel these side effects for a bit longer. The nausea, anxiety will ease up the longer you take the Zoloft, and most always completely disappear altogether. It will take close to a month or so for the drug to work to its full theraputic potential. I hope the drug helps you and that you may find support, from the members of the site. Regards, pledge
- Zoloft Information for Consumers
- Zoloft Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I started experiencing depression, nervousness, and anxiety/panic about 6 weeks ago. Also, symptoms of OCD (intrusive/unwanted thoughts which lead to ...
3 answers • 15 Feb 2010
I don't have depression, but have anxiety and panic attacks. I couldn't take zoloft and prosaic due?
... to side effects, so I changed to Pristiq but I don't see any information online on whether Pristiq also treats anxiety and panic attacks?
3 answers • 27 May 2010
Panic attack, anxiety & depression. Nothing seems to help. Got no one but my therapist and psychiatrist to talk about it. No one understands. ...
31 answers • 10 Jul 2010
im a 17 year old girl, ive had panic anxiety, depression, and some odc since i was younger. this year it has all gotten to be too much with racing ...
7 answers • 24 Apr 2012